MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3541707MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
01/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.(b)(4).Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 46-year-old hispanic female patient underwent a breast reconstruction revision with mentor memorygel breast implants 300cc (l) and 170cc (r) and suffered several unexplained systemic symptoms, including asia syndrome, hair loss, fatigue, pain, vision issues, memory loss, frequent urination, mood swings, depression, and anxiety.The patient also reportedly experienced rupture on the right side.The root cause of the patient¿s symptoms is unclear.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report is for the right breast prosthesis.
Additional Manufacturer Narrative
On jan 17, 2023, additional information was received indicating the explantation surgery is scheduled for (b)(6) 2023.Reason for device explant and/or reoperation: generalized illness, rupture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 22, 2023, the mentor failure analysis lab received the device for evaluation.Additional information was received with the device indicating the date of implantation was (b)(6) 2018.On jun 2, 2023, additional information was received indicating the patient also experienced bilateral capsular contracture baker grade unknown.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the sx mod classic gel, 170cc breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noticed within the siltex cracking, measuring approximately 4.5 cm.A microscopic examination was performed and instrument damage was not found on the area of the tear.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).